Alert archive / Indiana / Tornado Warnings in 2020
Tornado Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 15, 2020, 11:50 PM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 11:50 PM CDT (04:50 UTC)
- Expired
- Jul 16, 2020, 12:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 25 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WFUS53 KPAH 160450
TORPAH
INC163-173-160515-
/O.NEW.KPAH.TO.W.0046.200716T0450Z-200716T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
1150 PM CDT Wed Jul 15 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northwestern Warrick County in southwestern Indiana...
Northern Vanderburgh County in southwestern Indiana...
* Until 1215 AM CDT.
* At 1149 PM CDT, a severe thunderstorm capable of producing a
tornado was located over Kasson, or 8 miles west of Evansville,
moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Darmstadt around 1200 AM CDT.
Evansville around 1205 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Elberfeld.
This includes the following highways...
Interstate 69 in Indiana between Mile Markers 13 and 20.
Interstate 64 in Indiana between Mile Markers 29 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3807 8735 3799 8770 3806 8770 3808 8769
3817 8748 3817 8747 3818 8746 3820 8740
TIME...MOT...LOC 0449Z 248DEG 32KT 3803 8767
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ATL2 follow-up statements
252
WWUS53 KPAH 160503
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1203 AM CDT Thu Jul 16 2020
INC163-173-160515-
/O.CON.KPAH.TO.W.0046.000000T0000Z-200716T0515Z/
Warrick IN-Vanderburgh IN-
1203 AM CDT Thu Jul 16 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHWESTERN WARRICK AND NORTHEASTERN VANDERBURGH COUNTIES...
At 1202 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Darmstadt, or near Melody Hill, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Warrick and northeastern Vanderburgh Counties, including
the following locations... Elberfeld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3807 8735 3803 8756 3811 8760 3817 8748
3817 8747 3818 8746 3820 8740
TIME...MOT...LOC 0502Z 248DEG 32KT 3808 8753
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ATL819
WWUS53 KPAH 160508
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1208 AM CDT Thu Jul 16 2020
INC163-173-160518-
/O.EXP.KPAH.TO.W.0046.000000T0000Z-200716T0515Z/
Warrick IN-Vanderburgh IN-
1208 AM CDT Thu Jul 16 2020
...THE TORNADO WARNING FOR NORTHWESTERN WARRICK AND NORTHEASTERN
VANDERBURGH COUNTIES WILL EXPIRE AT 1215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3807 8735 3803 8756 3811 8760 3817 8748
3817 8747 3818 8746 3820 8740
TIME...MOT...LOC 0508Z 248DEG 32KT 3810 8747
$$
ATLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 15, 7:15 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 15, 7:15 PM CDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Paducah KY 715 PM CDT Wed Jul 15 2020 .UPDATE... Issued at 715 PM CDT Wed Jul 15 2020 Updated aviation discussion. && .SHORT TERM...(Tonight through Thursday night) Issued at 301 PM CDT Wed Jul 15 2020 Main issue in the short term is with the potential for severe thunderstorms this evening and also some possibility for very heavy rain causing localized flash flooding. A shortwave disturbance is moving across northern Missouri this afternoon and will translate eastward into the southern Great Lakes overnight. At the same time, a cold front will progress southeastward into our region tonight into tomorrow. The remnants of an MCV over northwest MO has started to initiate convection out ahead of it in central MO as of 2 PM. The majority of CAMs indicate a bowing segment/linear mode of sorts pushing into our far northwest (Perryville to Mount Vernon IL) around 23-01z. Given 30-35 knots of bulk shear, plentiful instability (MLCAPE of 3000 J/kg), and abundant low level moisture (dew points into the mid 70s), the environment is supportive of a severe storm risk. How far east and southward the line of convection makes it before decreasing in strength is in question, but will likely see a diminishing trend in the severe threat by 03-04z. Considering the linear mode of convection, damaging winds are expected to be the main threat this evening, although an isolated tornado or large hail can't be ruled out. There is a concern for localized flash flooding as well, given extremely high precipitable water values of 2 to 2.4 inches forecast to spread into our region. Any training of convection could easily produce some amounts of 2 inches or greater in a short period of time. This potential is greatest up near the I-64 corridor in southern Illinois, and possibly into southwest Indiana. The cold front is now expected to make it through the majority of the region on Thursday, with model guidance indicating a mostly dry day cross much of the region. However, for collaboration purposes have left in a slight chance for PoPs mainly during the afternoon hours, with slightly higher chances in southern portions of KY closer to the boundary. Heat index values have reached the 100 to 108 threshold across the western half of the region this afternoon, providing a very uncomfortable afternoon. After a very warm night with temperatures in the mid 70s in most locations, tomorrow looks to be somewhat cooler. Latest guidance has reduced high temperatures to the upper 80s to around 90. Those readings combined with dewpoints in the low to mid 70s, will still push heat index readings into the 95 to 105 range. .LONG TERM...(Friday through Wednesday) Issued at 301 PM CDT Wed Jul 15 2020 A frontal boundary in the middle Mississippi and lower Ohio valleys on Friday will keep good chances of showers and thunderstorms across our region Friday. As this front slips a little farther south and basically washes out, convective activity should fizzle out for the evening hours. By late Friday night, a weak mid level wave could initiate a few showers and storms in our far north counties, then daytime heating will increase chances and spread them west to along the Mississippi River. Loss of heating will give us dry conditions Saturday night, then small chances will return to our far eastern counties for Sunday during the daylight hours. Another frontal boundary will be sinking south on Monday, bringing back decent chances of showers and thunderstorms Monday into Wednesday. Increasing chances will slide south each day, with the best chances expected with daytime heating. Although overall timing is not certain, confidence in an overall unsettled pattern is pretty good. Heat and humidity will remain an issue with our region in a persistent southerly flow. Dew points will remain in the lower to middle 70s through the extended, with highs each day generally in the lower to middle 90s. && .AVIATION... Issued at 715 PM CDT Wed Jul 15 2020 A line of showers and tstms will affect parts of the region this evening, including mainly the KMVN and KCGI TAF sites. The line was already showing some signs of weakening as far as severe weather is concerned, but some airports can still be affected by lightning, gusty winds, and brief heavy rainfall this evening. KMVN TAF site will be affected the earliest (at the start of the 00Z TAF period), then possibly KCGI by mid evening. In the late evening, remaining activity will probably be just showers moving across the Wabash valley (affecting KEVV). A wind shift to the west or northwest is forecast for early Thu, and along with this will be an MVFR cloud deck covering most of the northern half of the region, peaking mid- morning Thu and improving into the afternoon. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...RST AVIATION...DB
Hazardous weather outlook, Jul 15, 3:36 PM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 336 PM CDT Wed Jul 15 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-162045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 336 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to move into southern Illinois and parts of southeast Missouri this evening, then possibly across the remainder of our region tonight. The highest risk of severe storms is north and west of a Cape Girardeau Missouri to Evansville Indiana line. A few storms may contain large hail and damaging winds. A tornado or two cannot be ruled out. Very heavy rainfall may produce isolated flash flooding. Prior to the arrival of thunderstorms, heat indices will top out between 100 and locally up to 110 late this afternoon across southeast Missouri, southwest Illinois, and far western Kentucky. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will range from 100 to 105 across portions of southeast Missouri and western Kentucky on Thursday afternoon, and then across the entire area Friday through Tuesday. Expect daily thunderstorm chances Thursday through Tuesday, focused primarily during the heat of the afternoon, with heavy rain and lightning the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation may be requested this evening.
In the hours before
Local storm report, Jul 15, 9:24 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
924 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD PINCKNEYVILLE 38.08N 89.38W
07/15/2020 PERRY IL TRAINED SPOTTER
AT LEAST ONE UNDERPASS AND A FEW ROADS
FLOODED IN PINCKNEYVILLE, IL BARRICADES HAVE
BEEN PUT UP. BEAUCOUP CREEK WAS OUT OF ITS
BANKS.
&&
DLLLocal storm report, Jul 15, 9:28 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
928 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 ESE AVA 37.87N 89.43W
07/15/2020 E70 MPH JACKSON IL TRAINED SPOTTER
POSSIBLE RAIN-WRAPPED TORNADO BETWEEN AVA
AND MURPHYSBORO.
&&
DLLSpecial weather statement, Jul 15, 10:07 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Paducah KY 1007 PM CDT Wed Jul 15 2020 MOZ086-087-110-111-160345- Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO- 1007 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOLLINGER... NORTHWESTERN SCOTT...NORTHEASTERN STODDARD AND SOUTHWESTERN CAPE GIRARDEAU COUNTIES UNTIL 1045 PM CDT... At 1007 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Gordonville to 7 miles southwest of Leopold. Movement was southeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Scott City, Chaffee, Advance, Oran, Kelso, Bell City, Delta, Gordonville, Dutchtown, Leopold, Whitewater and Allenville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1100 PM CDT for southeastern Missouri. LAT...LON 3717 8948 3697 8980 3720 9010 3738 8975 TIME...MOT...LOC 0307Z 303DEG 26KT 3731 8974 3718 9002 SP
Special weather statement, Jul 15, 10:19 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
1019 PM CDT Wed Jul 15 2020
ILZ085-086-089-090-160400-
Saline IL-Pope IL-Johnson IL-Williamson IL-
1019 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR POPE...EASTERN JOHNSON...
SOUTHEASTERN WILLIAMSON AND SALINE COUNTIES UNTIL 1100 PM CDT...
At 1019 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittsburg to near Creal Springs to 7 miles
northeast of Vienna to near New Columbia. Movement was east at 45
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Harrisburg, Eldorado, Golconda, Carrier Mills, Dixon Springs,
Stonefort, New Burnside, Eddyville, Muddy and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southern
Illinois.
LAT...LON 3760 8838 3760 8841 3743 8841 3741 8845
3739 8847 3735 8848 3733 8850 3734 8890
3733 8892 3746 8885 3758 8882 3777 8886
3783 8837
TIME...MOT...LOC 0319Z 266DEG 38KT 3774 8876 3761 8874 3748 8879 3733
8886
SPSpecial weather statement, Jul 15, 11:11 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
1111 PM CDT Wed Jul 15 2020
ILZ083-160445-
White IL-
1111 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE COUNTY UNTIL
1145 PM CDT...
At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crossville, or near Carmi, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Grayville, Crossville and Phillipstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3825 8798 3820 8798 3817 8793 3816 8793
3817 8791 3816 8791 3813 8795 3813 8797
3811 8798 3809 8810 3817 8821 3826 8809
3826 8799
TIME...MOT...LOC 0411Z 243DEG 18KT 3815 8812
ATLSpecial weather statement, Jul 15, 11:36 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Paducah KY
1136 PM CDT Wed Jul 15 2020
INZ085-086-KYZ014-018-160515-
Posey IN-Vanderburgh IN-Henderson KY-Union KY-
1136 PM CDT Wed Jul 15 2020
...SIGNIFICANT WEATHER ADVISORY FOR VANDERBURGH...POSEY...HENDERSON
AND NORTHEASTERN UNION COUNTIES UNTIL 1215 AM CDT...
At 1135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Poseyville to Morganfield. Movement was
east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Evansville, Henderson, Mount Vernon, Morganfield, Melody Hill,
Breckinridge Center, Darmstadt, Poseyville, Uniontown, Corydon,
Cynthiana, Blairsville, Kasson and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3820 8769 3817 8769 3817 8747 3804 8747
3803 8745 3794 8745 3771 8747 3764 8773
3766 8800 3818 8790 3820 8779
TIME...MOT...LOC 0435Z 247DEG 36KT 3815 8781 3767 8792
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:36 PM CDT | Special Weather Statement | PAH | Posey, Vanderburgh | 39 min |
Nearby
Tornado Warnings in Indiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.